doi: 10.3934/dcdsb.2019248

The effect of noise intensity on parabolic equations

1. 

College of Mathematics and Statistics, Nanjing University of Information Science and Technology, Nanjing 210044, China

2. 

Institute of Mathematics, School of Mathematical Science, Nanjing Normal University, Nanjing 210023, China

3. 

School of Statistics and Mathematics, Zhongnan University of Economics and Law, Wuhan 430073, China

4. 

Department of Mathematics, Swansea University, Swansea SA2 8PP, UK

* Corresponding author: Jinlong Wei

Received  May 2019 Revised  July 2019 Published  November 2019

Fund Project: This work is partially supported by China NSF Grant Nos. 11771123, 11531006, 11501577, PAPD of Jiangsu Higher Education Institutions, Jiangsu Center for Collaborative Innovation in Geographical Information Resource Development and Application, and China Postdoctoral Science Foundation No. 2016M600427 and No. 2017T100385, and Postdoctoral Science Foundation of Jiangsu Province (Grant No. 1601141B)

In this paper, the effect of noise intensity on parabolic equations is considered. We focus on the effect of noise on the energy solutions of stochastic parabolic equations. By utilising Ito's formula and the energy estimate method, we obtain excitation indices of the solution $ u $ at time $ t $. Furthermore, we improve existing results by introducing a simple method to verify the existing results in the literature.

Citation: Guangying Lv, Hongjun Gao, Jinlong Wei, Jiang-Lun Wu. The effect of noise intensity on parabolic equations. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2019248
References:
[1]

G. K. Batchelor and A. Townsend, The nature of turbulent flow at large wave numbers, Proc. Royal Society A, 199 (1949), 238–255. Google Scholar

[2]

P.-L. Chow, Stochastic Partial Differential Equations, Applied Mathematics and Nonlinear Science Series, Chapman Hall/CRC, Boca Raton, FL, 2007. doi: 10.1201/9781420010305.  Google Scholar

[3]

P.-L. Chow, Unbounded positive solutions of nonlinear parabolic Itô equations, Commun. Stoch. Anal., 3 (2009), 211-222.  doi: 10.31390/cosa.3.2.04.  Google Scholar

[4]

P.-L. Chow, Explosive solutions of stochastic reaction-diffusion equations in mean $L^p$-norm, J. Differential Equations, 250 (2011), 2567-2580.  doi: 10.1016/j.jde.2010.11.008.  Google Scholar

[5] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, Encyclopedia of Mathematics and its Applications, 44, Cambridge University Press, Cambridge, 1992.  doi: 10.1017/CBO9780511666223.  Google Scholar
[6]

R. C. Dalang, Extending the martingale measure stochastic integral with applications to spatially homogeneous s.p.d.e.'s, Electron. J. Probab., 4 (1999), 1-29.  doi: 10.1214/EJP.v4-43.  Google Scholar

[7]

R. C. DalangD. Khoshnevisan and T. Zhang, Global solutions to stochastic reaction-diffusion equations with super-linear drift and multiplicative noise, Ann. Probab., 47 (2019), 519-559.  doi: 10.1214/18-AOP1270.  Google Scholar

[8]

F. Delarue, F. Flandoli and D. Vincenzi, Noise prevents collapse of Vlasov-Poisson point charges, Comm. Pure Appl. Math., 67 (2014), 1700–1736. doi: 10.1002/cpa.21476.  Google Scholar

[9]

M. Dozzi and J. L$\acute{o}$pez-Mimbela, Finite-time blowup and existence of global positive solutions of a semi-linear SPDE, Stochastic Process. Appl., 120 (2010), 767–776. doi: 10.1016/j.spa.2009.12.003.  Google Scholar

[10]

H. W. Emmons, The laminar-turbulent transition in a boundary layer - Part 1, J. Aeronaut. Sci., 18 (1951), 490–498. doi: 10.2514/8.2010.  Google Scholar

[11]

E. Fedrizzi and F. Flandoli, Noise prevents singularities in linear transport equations, J. Funct. Anal., 264 (2013), 1329–1354. doi: 10.1016/j.jfa.2013.01.003.  Google Scholar

[12]

F. Flandoli, M. Gubinelli and E. Priola, Well-posedness of the transport equation by stochastic perturbation, Invent. Math., 180 (2010), 1–53. doi: 10.1007/s00222-009-0224-4.  Google Scholar

[13]

M. Foondun and M. Joseph, Remarks on non-linear noise excitability of some stochastic heat equations, Stochastic Process. Appl., 124 (2014), 3429–3440. doi: 10.1016/j.spa.2014.04.015.  Google Scholar

[14]

M. Foondun and D. Khoshnevisan, Intermittence and nonlinear parabolic stochastic partial differential equations, Electron. J. Probab., 14 (2009), 548-568.  doi: 10.1214/EJP.v14-614.  Google Scholar

[15]

M. FoondunW. Liu and K. Tian, On some properties of a class of fractional stochastic heat equations, J. Theor. Probab., 30 (2016), 1310-1333.  doi: 10.1007/s10959-016-0684-6.  Google Scholar

[16]

D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, Classics in Mathematics, 224, Springer-Verlag, Berlin, 1983. doi: 10.1007/978-3-642-61798-0.  Google Scholar

[17]

E. HsuY. Wang and Z. Wang, Stochastic De Giorgi iteration and regularity of stochastic partial differential equations, Ann. Probab., 45 (2017), 2855-2866.  doi: 10.1214/16-AOP1126.  Google Scholar

[18]

D. Khoshnevisan and K. Kim, Non-linear noise excitation of intermittent stochastic PDEs and the topology of LCA group, Ann. Probab., 43 (2015), 1944–1991. doi: 10.1214/14-AOP925.  Google Scholar

[19]

D. Khoshnevisan and K. Kim, Non-linear noise excitation and intermittency under high disorder, Proc. Amer. Math. Soc., 143 (2015), 4073–4083. doi: 10.1090/S0002-9939-2015-12517-8.  Google Scholar

[20]

W. Liu, Well-posedness of stochastic partial differential equations with Lyapunov condition, J. Differential Equations, 255 (2013), 572-592.  doi: 10.1016/j.jde.2013.04.021.  Google Scholar

[21]

W. Liu and M. R{ö}ckner, Stochastic Partial Differential Equations: An Introduction, Universitext, Springer, Cham, 2015. doi: 10.1007/978-3-319-22354-4.  Google Scholar

[22]

G. Y. Lv and J. Duan, Impacts of noise on a class of partial differential equations, J. Differential Equations, 258 (2015), 2196–2220. doi: 10.1016/j.jde.2014.12.002.  Google Scholar

[23]

E. Pardoux, Stochastic partial differential equations and filtering of diffusion processes, Stochastics, 3 (1979), 127–167. doi: 10.1080/17442507908833142.  Google Scholar

[24] S. Peszat and J. Zabczyk, Stochastic Partial Differential Equations with LÉvy Noise (An Evolution Equation Approach), Encyclopedia of Mathematics and its Applications, 113, Cambridge University Press, Cambridge, 2007.  doi: 10.1017/CBO9780511721373.  Google Scholar
[25] K. Sato, Lévy Processes and Infinitely Divisible Distributions, Cambridge Studies in Advanced Mathematics, 68, Cambridge University Press, Cambridge, 1999.   Google Scholar
[26]

T. Taniguchi, The existence and uniqueness of energy solutions to local non-Lipschitz stochastic evolution equations, J. Math. Anal. Appl., 360 (2009), 245-253.  doi: 10.1016/j.jmaa.2009.06.007.  Google Scholar

[27]

H. C. Tuckwell, Stochastic process in the neurosciences, CBMS-NSF Regional Conference Series in Applied Mathematics, SIAM, Philadelphia, PA. doi: 10.1137/1.9781611970159.  Google Scholar

[28]

B. Xie, Some effects of the noise intensity upon non-linear stochastic heat equations on $[0, 1]$, Stochastic Process. Appl., 126 (2016), 1184-1205.  doi: 10.1016/j.spa.2015.10.014.  Google Scholar

[29]

X. Zhang, Stochastic differential equations with Sobolev drifts and driven by $\alpha$-stable processes, Ann. Inst. Henri Poincaré Probab. Stat., 49 (2013), 1057–1079. doi: 10.1214/12-AIHP476.  Google Scholar

show all references

References:
[1]

G. K. Batchelor and A. Townsend, The nature of turbulent flow at large wave numbers, Proc. Royal Society A, 199 (1949), 238–255. Google Scholar

[2]

P.-L. Chow, Stochastic Partial Differential Equations, Applied Mathematics and Nonlinear Science Series, Chapman Hall/CRC, Boca Raton, FL, 2007. doi: 10.1201/9781420010305.  Google Scholar

[3]

P.-L. Chow, Unbounded positive solutions of nonlinear parabolic Itô equations, Commun. Stoch. Anal., 3 (2009), 211-222.  doi: 10.31390/cosa.3.2.04.  Google Scholar

[4]

P.-L. Chow, Explosive solutions of stochastic reaction-diffusion equations in mean $L^p$-norm, J. Differential Equations, 250 (2011), 2567-2580.  doi: 10.1016/j.jde.2010.11.008.  Google Scholar

[5] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, Encyclopedia of Mathematics and its Applications, 44, Cambridge University Press, Cambridge, 1992.  doi: 10.1017/CBO9780511666223.  Google Scholar
[6]

R. C. Dalang, Extending the martingale measure stochastic integral with applications to spatially homogeneous s.p.d.e.'s, Electron. J. Probab., 4 (1999), 1-29.  doi: 10.1214/EJP.v4-43.  Google Scholar

[7]

R. C. DalangD. Khoshnevisan and T. Zhang, Global solutions to stochastic reaction-diffusion equations with super-linear drift and multiplicative noise, Ann. Probab., 47 (2019), 519-559.  doi: 10.1214/18-AOP1270.  Google Scholar

[8]

F. Delarue, F. Flandoli and D. Vincenzi, Noise prevents collapse of Vlasov-Poisson point charges, Comm. Pure Appl. Math., 67 (2014), 1700–1736. doi: 10.1002/cpa.21476.  Google Scholar

[9]

M. Dozzi and J. L$\acute{o}$pez-Mimbela, Finite-time blowup and existence of global positive solutions of a semi-linear SPDE, Stochastic Process. Appl., 120 (2010), 767–776. doi: 10.1016/j.spa.2009.12.003.  Google Scholar

[10]

H. W. Emmons, The laminar-turbulent transition in a boundary layer - Part 1, J. Aeronaut. Sci., 18 (1951), 490–498. doi: 10.2514/8.2010.  Google Scholar

[11]

E. Fedrizzi and F. Flandoli, Noise prevents singularities in linear transport equations, J. Funct. Anal., 264 (2013), 1329–1354. doi: 10.1016/j.jfa.2013.01.003.  Google Scholar

[12]

F. Flandoli, M. Gubinelli and E. Priola, Well-posedness of the transport equation by stochastic perturbation, Invent. Math., 180 (2010), 1–53. doi: 10.1007/s00222-009-0224-4.  Google Scholar

[13]

M. Foondun and M. Joseph, Remarks on non-linear noise excitability of some stochastic heat equations, Stochastic Process. Appl., 124 (2014), 3429–3440. doi: 10.1016/j.spa.2014.04.015.  Google Scholar

[14]

M. Foondun and D. Khoshnevisan, Intermittence and nonlinear parabolic stochastic partial differential equations, Electron. J. Probab., 14 (2009), 548-568.  doi: 10.1214/EJP.v14-614.  Google Scholar

[15]

M. FoondunW. Liu and K. Tian, On some properties of a class of fractional stochastic heat equations, J. Theor. Probab., 30 (2016), 1310-1333.  doi: 10.1007/s10959-016-0684-6.  Google Scholar

[16]

D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, Classics in Mathematics, 224, Springer-Verlag, Berlin, 1983. doi: 10.1007/978-3-642-61798-0.  Google Scholar

[17]

E. HsuY. Wang and Z. Wang, Stochastic De Giorgi iteration and regularity of stochastic partial differential equations, Ann. Probab., 45 (2017), 2855-2866.  doi: 10.1214/16-AOP1126.  Google Scholar

[18]

D. Khoshnevisan and K. Kim, Non-linear noise excitation of intermittent stochastic PDEs and the topology of LCA group, Ann. Probab., 43 (2015), 1944–1991. doi: 10.1214/14-AOP925.  Google Scholar

[19]

D. Khoshnevisan and K. Kim, Non-linear noise excitation and intermittency under high disorder, Proc. Amer. Math. Soc., 143 (2015), 4073–4083. doi: 10.1090/S0002-9939-2015-12517-8.  Google Scholar

[20]

W. Liu, Well-posedness of stochastic partial differential equations with Lyapunov condition, J. Differential Equations, 255 (2013), 572-592.  doi: 10.1016/j.jde.2013.04.021.  Google Scholar

[21]

W. Liu and M. R{ö}ckner, Stochastic Partial Differential Equations: An Introduction, Universitext, Springer, Cham, 2015. doi: 10.1007/978-3-319-22354-4.  Google Scholar

[22]

G. Y. Lv and J. Duan, Impacts of noise on a class of partial differential equations, J. Differential Equations, 258 (2015), 2196–2220. doi: 10.1016/j.jde.2014.12.002.  Google Scholar

[23]

E. Pardoux, Stochastic partial differential equations and filtering of diffusion processes, Stochastics, 3 (1979), 127–167. doi: 10.1080/17442507908833142.  Google Scholar

[24] S. Peszat and J. Zabczyk, Stochastic Partial Differential Equations with LÉvy Noise (An Evolution Equation Approach), Encyclopedia of Mathematics and its Applications, 113, Cambridge University Press, Cambridge, 2007.  doi: 10.1017/CBO9780511721373.  Google Scholar
[25] K. Sato, Lévy Processes and Infinitely Divisible Distributions, Cambridge Studies in Advanced Mathematics, 68, Cambridge University Press, Cambridge, 1999.   Google Scholar
[26]

T. Taniguchi, The existence and uniqueness of energy solutions to local non-Lipschitz stochastic evolution equations, J. Math. Anal. Appl., 360 (2009), 245-253.  doi: 10.1016/j.jmaa.2009.06.007.  Google Scholar

[27]

H. C. Tuckwell, Stochastic process in the neurosciences, CBMS-NSF Regional Conference Series in Applied Mathematics, SIAM, Philadelphia, PA. doi: 10.1137/1.9781611970159.  Google Scholar

[28]

B. Xie, Some effects of the noise intensity upon non-linear stochastic heat equations on $[0, 1]$, Stochastic Process. Appl., 126 (2016), 1184-1205.  doi: 10.1016/j.spa.2015.10.014.  Google Scholar

[29]

X. Zhang, Stochastic differential equations with Sobolev drifts and driven by $\alpha$-stable processes, Ann. Inst. Henri Poincaré Probab. Stat., 49 (2013), 1057–1079. doi: 10.1214/12-AIHP476.  Google Scholar

[1]

Tohru Nakamura, Shinya Nishibata. Energy estimate for a linear symmetric hyperbolic-parabolic system in half line. Kinetic & Related Models, 2013, 6 (4) : 883-892. doi: 10.3934/krm.2013.6.883

[2]

Boris P. Belinskiy, Peter Caithamer. Energy estimate for the wave equation driven by a fractional Gaussian noise. Conference Publications, 2007, 2007 (Special) : 92-101. doi: 10.3934/proc.2007.2007.92

[3]

Gamaliel Blé, Carlos Cabrera. A generalization of Douady's formula. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6183-6188. doi: 10.3934/dcds.2017267

[4]

Wen-ming He, Jun-zhi Cui. The estimate of the multi-scale homogenization method for Green's function on Sobolev space $W^{1,q}(\Omega)$. Communications on Pure & Applied Analysis, 2012, 11 (2) : 501-516. doi: 10.3934/cpaa.2012.11.501

[5]

Emil Minchev, Mitsuharu Ôtani. $L^∞$-energy method for a parabolic system with convection and hysteresis effect. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1613-1632. doi: 10.3934/cpaa.2018077

[6]

Darya V. Verveyko, Andrey Yu. Verisokin. Application of He's method to the modified Rayleigh equation. Conference Publications, 2011, 2011 (Special) : 1423-1431. doi: 10.3934/proc.2011.2011.1423

[7]

Paweł Góra, Abraham Boyarsky. Stochastic perturbations and Ulam's method for W-shaped maps. Discrete & Continuous Dynamical Systems - A, 2013, 33 (5) : 1937-1944. doi: 10.3934/dcds.2013.33.1937

[8]

Jun Zhou. Global existence and energy decay estimate of solutions for a class of nonlinear higher-order wave equation with general nonlinear dissipation and source term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (5) : 1175-1185. doi: 10.3934/dcdss.2017064

[9]

Gianluca Mola. Recovering a large number of diffusion constants in a parabolic equation from energy measurements. Inverse Problems & Imaging, 2018, 12 (3) : 527-543. doi: 10.3934/ipi.2018023

[10]

Francisco Brito, Maria Luiza Leite, Vicente de Souza Neto. Liouville's formula under the viewpoint of minimal surfaces. Communications on Pure & Applied Analysis, 2004, 3 (1) : 41-51. doi: 10.3934/cpaa.2004.3.41

[11]

Marius Mitrea. On Bojarski's index formula for nonsmooth interfaces. Electronic Research Announcements, 1999, 5: 40-46.

[12]

Wenxiang Sun, Xueting Tian. Dominated splitting and Pesin's entropy formula. Discrete & Continuous Dynamical Systems - A, 2012, 32 (4) : 1421-1434. doi: 10.3934/dcds.2012.32.1421

[13]

Xiaojun Huang, Jinsong Liu, Changrong Zhu. The Katok's entropy formula for amenable group actions. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4467-4482. doi: 10.3934/dcds.2018195

[14]

John Sylvester. An estimate for the free Helmholtz equation that scales. Inverse Problems & Imaging, 2009, 3 (2) : 333-351. doi: 10.3934/ipi.2009.3.333

[15]

Jong-Shenq Guo, Satoshi Sasayama, Chi-Jen Wang. Blowup rate estimate for a system of semilinear parabolic equations. Communications on Pure & Applied Analysis, 2009, 8 (2) : 711-718. doi: 10.3934/cpaa.2009.8.711

[16]

Gary Lieberman. A new regularity estimate for solutions of singular parabolic equations. Conference Publications, 2005, 2005 (Special) : 605-610. doi: 10.3934/proc.2005.2005.605

[17]

Henryk Leszczyński, Monika Wrzosek. Newton's method for nonlinear stochastic wave equations driven by one-dimensional Brownian motion. Mathematical Biosciences & Engineering, 2017, 14 (1) : 237-248. doi: 10.3934/mbe.2017015

[18]

Peng Gao. Global Carleman estimate for the Kawahara equation and its applications. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1853-1874. doi: 10.3934/cpaa.2018088

[19]

Neal Bez, Chris Jeavons. A sharp Sobolev-Strichartz estimate for the wave equation. Electronic Research Announcements, 2015, 22: 46-54. doi: 10.3934/era.2015.22.46

[20]

Xijun Hu, Penghui Wang. Hill-type formula and Krein-type trace formula for $S$-periodic solutions in ODEs. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 763-784. doi: 10.3934/dcds.2016.36.763

2018 Impact Factor: 1.008

Article outline

[Back to Top]